Mathematical models of HIV infection. I. Threshold conditions for transmission and host survival.

Published

Journal Article

This is the second in a series of papers modeling human immunodeficiency virus (HIV) infections at four levels: transmission, interaction with the immune system, gene regulation, and selection of mutants. In the previous paper (1) we described and presented a theory of the HIV cytopathic effect based upon the models (and a review of the literature). In this article we give mathematical equations of threshold conditions that connect infectivity, length of host survival, and frequency of acts conducive to transmission. The formula is derived not only for homogeneous populations but also for populations of an arbitrary number of subgroups with varying frequencies of risk behavior, varying rates of infection and latency periods, and varying frequencies of interaction with other groups.

Full Text

Duke Authors

Cited Authors

  • Bremermann, HJ; Anderson, RW

Published Date

  • 1990

Published In

Volume / Issue

  • 3 / 12

Start / End Page

  • 1129 - 1134

PubMed ID

  • 2243314

Pubmed Central ID

  • 2243314

International Standard Serial Number (ISSN)

  • 0894-9255

Language

  • eng

Conference Location

  • United States